Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 18, 2013, 3:55 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2013, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 18, 2013, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WFUS54 KJAN 182055
TORJAN
LAC041-083-182200-
/O.NEW.KJAN.TO.W.0054.130418T2055Z-130418T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
* UNTIL 500 PM CDT
* AT 355 PM CDT...A TORNADO WAS INDICATED 10 MILES WEST OF BUCKNER
MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
BUCKNER BY 405 PM CDT...
ALTO BY 410 PM CDT...
START...ARCHIBALD AND MANGHAM BY 415 PM CDT...
RAYVILLE BY 425 PM CDT...
HOLLY RIDGE BY 430 PM CDT...
BAKERS BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3248 9194 3253 9187 3252 9185 3257 9181
3256 9175 3261 9172 3261 9167 3267 9163
3266 9159 3258 9159 3257 9144 3250 9148
3241 9149 3236 9145 3234 9150 3234 9147
3233 9148 3224 9200 3228 9204
TIME...MOT...LOC 2055Z 245DEG 41KT 3232 9208
$$
DHB4 follow-up statements
723
WWUS54 KJAN 182113
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU APR 18 2013
LAC041-083-182200-
/O.CON.KJAN.TO.W.0054.000000T0000Z-130418T2200Z/
RICHLAND LA-FRANKLIN LA-
413 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN FRANKLIN AND RICHLAND PARISHES...
AT 413 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR BUCKNER MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
ARCHIBALD...MANGHAM AND START BY 420 PM CDT...
RAYVILLE BY 425 PM CDT...
HOLLY RIDGE AND BAKERS BY 435 PM CDT...
WARDEN AND DELHI BY 445 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3248 9194 3253 9187 3252 9185 3257 9181
3256 9175 3261 9172 3261 9167 3267 9163
3266 9159 3258 9159 3257 9144 3250 9148
3241 9149 3236 9145 3234 9150 3234 9147
3233 9148 3224 9200 3228 9204
TIME...MOT...LOC 2113Z 244DEG 39KT 3236 9187
$$
DHB516
WWUS54 KJAN 182130
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU APR 18 2013
LAC041-083-182200-
/O.CON.KJAN.TO.W.0054.000000T0000Z-130418T2200Z/
RICHLAND LA-FRANKLIN LA-
430 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN FRANKLIN AND RICHLAND PARISHES...
AT 431 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR ALTO MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
RAYVILLE BY 440 PM CDT...
HOLLY RIDGE AND BAKERS BY 445 PM CDT...
WARDEN AND DELHI BY 455 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3256 9178 3256 9175 3261 9172 3261 9167
3267 9163 3266 9159 3258 9159 3257 9144
3252 9148 3241 9149 3236 9145 3234 9150
3234 9147 3233 9148 3226 9191 3235 9191
TIME...MOT...LOC 2131Z 238DEG 40KT 3238 9180
$$
DHB913
WWUS54 KJAN 182143
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU APR 18 2013
LAC041-083-182200-
/O.CON.KJAN.TO.W.0054.000000T0000Z-130418T2200Z/
RICHLAND LA-FRANKLIN LA-
443 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN FRANKLIN AND RICHLAND PARISHES...
AT 443 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR ARCHIBALD MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
HOLLY RIDGE BY 450 PM CDT...
BAKERS BY 455 PM CDT...
DELHI AND WARDEN BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HALF
DOLLAR SIZED HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3256 9178 3256 9175 3261 9172 3261 9167
3267 9163 3266 9159 3258 9159 3257 9144
3252 9148 3241 9149 3236 9145 3234 9150
3234 9147 3233 9148 3226 9191 3235 9191
TIME...MOT...LOC 2143Z 245DEG 35KT 3239 9167
$$
DHB171
WWUS54 KJAN 182147
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT THU APR 18 2013
LAC041-083-182200-
/O.CON.KJAN.TO.W.0054.000000T0000Z-130418T2200Z/
RICHLAND LA-FRANKLIN LA-
447 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN FRANKLIN AND EASTERN RICHLAND PARISHES...
AT 447 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR HOLLY RIDGE MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
DELHI BY 455 PM CDT...
WARDEN BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3258 9159 3257 9144 3251 9148 3241 9149
3236 9145 3235 9148 3236 9149 3234 9150
3233 9148 3229 9177
TIME...MOT...LOC 2147Z 245DEG 35KT 3242 9160
$$
DHBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 1:55 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 18, 1:55 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT THU APR 18 2013
.UPDATE...SENT OUT UPDATED ZONES TO INCLUDE MENTION OF NEW TORNADO
WATCH NUMBER 126 IN EFFECT THROUGH 11 PM THIS EVENING FOR MUCH OF
FORECAST AREA (AT LEAST WEST OF A COLUMBUS...TO NEWTON...TO COLUMBIA
LINE). RISK FOR TORNADOES CURRENTLY DEEMED HIGHEST NORTH OF I-20 IN
THE WATCH AREA BUT OF COURSE CANNOT BE RULED OUT ANYWHERE IN THE
WATCH AREA. FULL PACKAGE UPDATE WILL BE COMING IN THE NEAR FUTURE.
/BB/
&&
.PREV DISCUSSION... /ISSUED 430 AM CDT THU APR 18 2013/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...BIGGEST CHANGE FROM LAST
NIGHT'S THINKING CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY IS
THE POTENTIAL FOR A WEAKER AND EARLIER DISSIPATING CAP. THIS MAY
ALLOW FOR DEVELOPMENT OF DISCRETE CELLS EARLIER THIS AFTERNOON AND
AHEAD OF THE MAIN SQUALL LINE WHICH IS STILL SLATED OVER OUR
NORTHWEST ZONES BY EARLY EVENING.
WATER VAPOR IMAGERY/RUC ANALYSIS HAS A RATHER AMPLIFIED TROUGH OVER
THE CENTRAL PLAINS THAT IS EXPECTED TO FURTHER DEEPEN TODAY AS IT
SHIFTS EAST AND DEEPEN A SURFACE LOW NEAR THE GREAT LAKES REGION
THAT WILL SEND A STRONG COLD FRONT ACROSS OUR CWA TONIGHT. REGIONAL
RADARS ARE ALREADY LIT UP THIS MORNING WITH A LONG LINE OF STORMS
ALONG THE COLD FRONT EXTENDING FROM CENTRAL TEXAS NORTHEAST TO
THE GREAT LAKES. THIS LINE OF STORMS IS EXPECTED TO INTENSIFY TODAY
DURING PRIME HEATING AND MOVE INTO OUR NORTHWEST ZONES LATE THIS
AFTERNOON OR EARLY EVENING. THE EXPECTED ENVIRONMENT OVER OUR AREA
AHEAD OF THE APPROACHING SQUALL LINE HAS CHANGED LITTLE INCLUDING
SURFACE DEWPOINTS IN THE UPPER 60S TO NEAR 70 DEGREES...MLCAPES
AROUND 1000J/KG...0-6KM BULK SHEAR 40-50KTS AND 0-3KM SRH 200-400
M2/S2. THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES
THE AREA NORTH OF I-20 IN A MODERATE RISK OF SEVERE WEATHER WITH
HATCHED SHADING WARNING OF POTENTIAL FOR STRONG TORNADOES AND/OR
WIND GUSTS UP TO 80 MPH. THE AREA ALONG AND SOUTH OF INTERSTATE 20
STILL HAS A CONSIDERABLE RISK FOR SEVERE WEATHER ALTHOUGH THE
POTENTIAL FOR SIGNIFICANT WINDS OR STRONG TORNADOES IS LOWER THAN
IN THE MODERATE RISK.
THE MAIN RISK FOR SEVERE WEATHER TODAY WILL COME WITH THE SQUALL
LINE PRIMARILY IN THE FORM OF WIDESPREAD WIND DAMAGE AND TORNADOES.
HAIL AND LOCALLY HEAVY RAIN WILL BE SECONDARY THREATS. HOWEVER...ANY
DISCRETE CELLS THAT DEVELOP AHEAD OF THE SQUALL LINE COULD PRODUCE
TORNADOES...SOME OF WHICH COULD BE STRONG ESPECIALLY IN THE NORTH.
THIS TIMING OF THE LINE HAS CHANGED LITTLE...MOVING INTO THE
NORTHWEST DELTA 4-6 PM...NEAR NATCHEZ TRACE CORRIDOR BY MIDNIGHT AND
MOVING SOUTHEAST OF OUR CWA BEFORE 6 AM. STRONG SOUTHERLY WINDS
TODAY AHEAD OF THE APPROACHING SYSTEM WILL MAKE FOR WINDY CONDITIONS
ACROSS THE NORTHWEST AND BREEZY CONDITIONS ELSEWHERE. A WIND
ADVISORY REMAINS IN EFFECT TODAY NORTHWEST OF A LINE FROM WINNSBORO
LOUISIANA TO YAZOO CITY AND GRENADA MISSISSIPPI.
THERE MAY BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST
FRIDAY MORNING THAT WILL END BY NOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL BE KNOCKED DOWN FROM THE UPPER 60S AHEAD OF
THE FRONT TO THE 40S IN ITS WAKE. THE SUN SHOULD BREAK OUT ACROSS
THE WHOLE AREA BY FRIDAY AFTERNOON BUT BREEZY WEST TO NORTHWEST
WINDS WILL HOLD TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES.
THE MAIN UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY
NIGHT AS THE SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER
OUR AREA. THIS WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES
BEING THE COLDEST OF THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT
IN THE 30S AND PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER
LOCATIONS. /22/
LONG TERM...SATURDAY THROUGH THURSDAY...WE WILL GET COOLER
CONDITIONS FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY
MORNING. A BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE
WEEKEND. THE SURFACE HIGH OVER THE REGION SATURDAY WILL WILL MOVE
EAST THROUGH SUNDAY. COOLER THAN NORMAL LOW TEMPERATURES SATURDAY
WILL LAST THROUGH MONDAY MORNING. BY EARLY NEXT WEEK A STORM SYSTEM
WILL BE MOVING OVER THE ROCKIES. THE EURO AND THE GFS HAVE SOME
TIMING DIFFERENCES AS THIS UPPER TROUGH MOVES TOWARD THE ARKLAMISS
REGION. BOTH MODELS AMPLIFY THIS UPPER TROUGH OVER THE PLAINS ON
TUESDAY. THE GFS BRINGS IN THE RAIN FASTER ON MONDAY EVENING FROM
THE WEST...WHILE THE EURO WAS SLOWER. OPTED TO GO AFTER THE SLOWER
EURO SOLUTION. THE EURO BRINGS IN CONVECTIVE RAIN CHANCES FOR
TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED BY SOME POST FRONTAL
SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION ON LATE TUESDAY INTO WEDNESDAY
MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR A FEW STRONG
TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL HOLD OFF
MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM SYSTEM.
UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN WILL
WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE SOME
ADJUSTMENTS TO EURO GUIDANCE./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 53 62 39 / 24 100 12 4
MERIDIAN 86 57 65 38 / 16 100 21 4
VICKSBURG 84 51 64 36 / 65 100 9 4
HATTIESBURG 88 59 66 39 / 15 100 47 4
NATCHEZ 84 48 61 38 / 41 100 10 4
GREENVILLE 82 47 61 38 / 94 100 5 4
GREENWOOD 84 49 62 36 / 59 100 8 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>036-040>042.
LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023.
AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Apr 18, 3:51 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT THU APR 18 2013 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-192100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 351 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THROUGH THIS EVENING AS A POTENT DISTURBANCE AND FRONTAL SYSTEM MOVE INTO A VERY UNSTABLE AND SHEARED AIR MASS IN PLACE OVER THE REGION. THE LIKELIHOOD OF HAZARDOUS WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS FROM 60 TO 80 MPH...LARGE HAIL...AND TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG TORNADOES EXISTS. A TORNADO WATCH IS IN EFFECT THROUGH 11 PM FOR THESE AREAS. IN ADDITION...LOCALIZED HEAVY RAINFALL IS EXPECTED WITH THIS EVENT AND RAINFALL RATES OF AT LEAST A FEW INCHES PER HOUR WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA THROUGH THIS EVENING. EXPECT SUSTAINED WINDS FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING. LAZ024>026-MSZ029-030-032-033-037-038-043>045-047>050-053>056- 059>063-192100- CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 351 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWESTERN MISSISSIPPI AND ALSO PORTIONS OF NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY SEVERE STORMS ARE POSSIBLE THROUGH LATE THIS EVENING AS A POTENT DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. AT LEAST A FEW TORNADOES WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO EXPECTED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA THROUGH 11 PM. IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED WITH THIS EVENT AS RAINFALL RATES OF 1 TO 2 INCHES PER HOURS MAY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS MAY OBSERVE RISES IN WATER LEVELS. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA FOR THROUGH THE NIGHT. EXPECT SUSTAINED WINDS FROM THE SOUTH AND SHIFTING TO THE NORTHWEST AROUND 15 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH LATE THIS EVENING. MSZ031-039-046-051-052-057-058-064>066-072>074-192100- LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 351 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE STORMS ARE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT AS A POTENT DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN SOMEWHAT UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE TWENTY. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA THROUGH TONIGHT. EXPECT SUSTAINED WINDS FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 15 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THE NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Apr 18, 3:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 4 SSE CROSSETT 33.08N 91.94W
04/18/2013 ASHLEY AR LAW ENFORCEMENT
TREES DOWNED ALONG AR HIGHWAY 133
&&
DLLocal storm report, Apr 18, 3:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG E CROSSETT 33.13N 91.97W
04/18/2013 ASHLEY AR EMERGENCY MNGR
TREES DOWNED ALONG HIGHWAY 82 NEAR CROSSETT. EXACT
LOCATION UNKNOWN
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Apr 18, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 60 min |
| Apr 18, 4:45 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 60 min |
| Apr 18, 4:59 PM CDT | Tornado Warning | JAN | East Carroll, Franklin, Madison | 61 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.